Connect with others who understand.

sign up log in
About MyEpilepsyTeam
Real members of MyEpilepsyTeam have posted questions and answers that support our community guidelines, and should not be taken as medical advice. Looking for the latest medically reviewed content by doctors and experts? Visit our resource section.

Hair Loss With Medications.

Hair Loss With Medications.

I have been on Depakote ER for some time. And just recently found out that the Depakote that I have been taking for my Epilepsy is what could be causing my hair loss. Has anyone else had this problem?

A MyEpilepsyTeam Member said:

I added folic acid supplements to counter thinning hair. Takes several months before new hair was visible but all my hair is back. B Complex too

posted about 5 years ago
A MyEpilepsyTeam Member said:

Along with biotin take folic acid 2x day, in a month you will see new hair growth. Eat clean, reduce sugars from your meal/snacks.

posted almost 5 years ago
A MyEpilepsyTeam Member said:

take biotin
twice a day it helps

posted almost 5 years ago
A MyEpilepsyTeam Member said:

I take Epilim and my neurologist mentioned hair loss as a side effect when I first started taking it (20 years ago). Though, he said as I was a teenage girl with thick hair, it'd probably just thin out. My hair did thin out quite a lot, but as my body got used to taking the medication, my hair went back to its normal thick self. It wasn't until I was well into my 20s that it went back to normal, but it could be a temporary, albeit lengthy, side effect.

posted about 5 years ago
A MyEpilepsyTeam Member said:

I just went through the side effects page on www.drugs.com website. It did mention about hair loss but it wasn't in the common side effects.

You may want to speak to your Dr. And maybe change meds.

posted about 5 years ago
Already a Member? Log in